Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 4, 2025, 3:52 PM CDT for Hopkins County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2025, 3:52 PM CDT (20:52 UTC)
- Expired
- Apr 4, 2025, 4:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 170 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:26 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 556 m²/s²
- 0-3 km storm-relative helicity
- 706 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.8
The text
As transmitted.
643
WFUS54 KFWD 042052
TORFWD
TXC223-042115-
/O.NEW.KFWD.TO.W.0008.250404T2052Z-250404T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
352 PM CDT Fri Apr 4 2025
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Hopkins County in north central Texas...
* Until 415 PM CDT.
* At 352 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Lake Fork Reservoir, or 14 miles west
of Winnsboro, moving north at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Como around 400 PM CDT.
Other locations impacted by this tornadic thunderstorm include Martin
Springs, Weaver, New Birthright, Cornersville, Pine Forest, Dike, and
Flora.
This includes Interstate 30 between mile markers 124 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3296 9562 3328 9561 3323 9532 3296 9532
TIME...MOT...LOC 2052Z 192DEG 45KT 3293 9554
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Shamburger1 follow-up statement
935 WWUS54 KFWD 042106 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 406 PM CDT Fri Apr 4 2025 TXC223-042116- /O.EXP.KFWD.TO.W.0008.000000T0000Z-250404T2115Z/ Hopkins TX- 406 PM CDT Fri Apr 4 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN HOPKINS COUNTY WILL EXPIRE AT 415 PM CDT... The rotation associated with the storm that prompted the Tornado Warning has weakened, and no longer appears capable of producing a tornado. Therefore the Tornado Warning will be allowed to expire. However small hail and gusty winds are still possible with this thunderstorm. A Tornado Watch remains in effect until 900 PM CDT for north central Texas. && LAT...LON 3296 9562 3328 9561 3323 9532 3296 9532 TIME...MOT...LOC 2106Z 192DEG 45KT 3310 9550 $$ Shamburger
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 4, 3:08 PM CDT, 44 minutes earlier. Its key messages:
- Severe storms are expected this afternoon and evening mainly across our far eastern counties. All severe weather hazards are possible.
- Another round of widespread showers and thunderstorms will overspread all of North and Central Texas tonight into Saturday. Heavy rainfall and flooding will be the main threat.
- Much cooler temperatures will arrive Saturday night and prevail through early next week. A few locations may dip just below freezing west of I-35/I-35W both Saturday night and Sunday night.
Area forecast discussion, Apr 4, 3:08 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 308 PM CDT Fri Apr 4 2025 ...New Long Term... .KEY MESSAGES... - Severe storms are expected this afternoon and evening mainly across our far eastern counties. All severe weather hazards are possible. - Another round of widespread showers and thunderstorms will overspread all of North and Central Texas tonight into Saturday. Heavy rainfall and flooding will be the main threat. - Much cooler temperatures will arrive Saturday night and prevail through early next week. A few locations may dip just below freezing west of I-35/I-35W both Saturday night and Sunday night. && .SHORT TERM... /Issued 134 PM CDT Fri Apr 4 2025/ /Through Saturday Night/ Two rounds of thunderstorms will occur through the short term period, the first of which is in the process of developing as of 1 PM. Widespread ascent near and above a quasi-stationary frontal zone draped from Temple to Sulphur Springs is resulting in convective development on both sides of the boundary. At this point, it does not appear likely that this boundary will be capable of pivoting much farther northwestward than its present location which will confine surface-based convective hazards to our far eastern counties this afternoon. The ongoing thunderstorms are entirely elevated over the I-35 corridor above a very cool 50-60F boundary layer. A much more unstable airmass east of the boundary characterized by SBCAPE exceeding 3500 J/kg will easily support surface-based thunderstorms this afternoon with all severe hazards possible. Convective mode remains uncertain which will end up dictating the primary hazard(s), but an initial supercellular mode would certainly favor predominant hail and tornado threats. By late afternoon, some degree of linear organization will probably result in a transition to a more prominent wind threat as convection shifts further into East Texas. Strong low-level flow and large hodograph curvature will support a tornado threat with both discrete cells as well as within linear segments. The severe threat will end as this convection exits the CWA to the east early this evening, but isolated elevated storms may linger across parts of Central Texas through the evening hours as moderate ascent continues. Overnight, our next round of widespread showers and thunderstorms will be developing off to the west which will advance into the CWA after midnight. With the entire forecast area positioned within the post-frontal cool sector by this time period, the primary threats will be hail and flooding with perhaps a very localized wind threat if any organized segments can become established on its leading edge. PoPs will be near 100% area-wide. While this round will be fast-moving within strong mid-level flow, some portions of this complex may train across parts of East Texas which will locally increase the flooding threat. No changes will be made to the ongoing Flood Watch configuration, with our northeastern zones still at greatest risk for flooding following multiple rounds of rainfall. Scattered showers and isolated storms are likely to continue into the daytime Saturday evening, although the main round of storms will have moved off to the east. While these are unlikely to be severe, they could produce frequent lightning and small hail. Most of the area will remain socked in with post-frontal stratus and patchy fog into the day tomorrow before perhaps some partial clearing occurs late in the afternoon. Cloudy and cool conditions will persist though as low-level moisture wraps around the departing low. A stout northerly breeze will make it feel more like a late February day rather than an early April one. One final round of light precipitation will spread into parts of North Texas towards sunset tomorrow evening as the upper trough axis passes overhead, with light rain/mist affecting areas mainly along and north of I-20 overnight into Sunday morning. -Stalley && .LONG TERM... /NEW/ /Sunday Onward/ Gradual clearing of the low cloud deck will take place during the daytime Sunday, but cool post-frontal air will remain in place with highs only reaching the 50s. The clearing skies and lessening winds will result in favorable radiational cooling heading into Monday morning, and this may allow for some of our outlying northwestern zones to fall to the freezing mark. About 20-30% of ensemble members support at least some sporadic 32F readings in our western CWA. The clearing skies and eventual return to southerly winds will allow a gradual warming trend to ensue through the upcoming workweek. Moisture return will largely be nonexistent through most of the extended period, and this will cause rain chances to also be absent through the entirety of next week. Overall, we'll have pleasant early spring weather with dewpoints in the 40s and 50s while temperatures eventually return to near normal in the 70s and lower 80s towards the end of the week. -Stalley && .AVIATION... /Issued 134 PM CDT Fri Apr 4 2025/ /18z TAFs/ Poor flying conditions will continue through the TAF period with IFR/LIFR cigs and north winds prevailing. Scattered showers and isolated thunderstorms are underway at all airports as of 1730z. The greater thunderstorm potential will remain off to the east of the TAF sites this afternoon which is likely to disrupt the cornerposts and eastbound traffic especially between 20-00z. A lull in precip is expected for the airports this evening before the next round of widespread thunderstorm activity spreads into the area overnight. Several hours of thunderstorm activity is expected to impact all TAF sites between about 09-13z which will gradually taper off to the east tomorrow morning. -Stalley && .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this afternoon and evening east of I-35. Even if activation is not locally requested, any reports of hazardous weather to the National Weather Service are appreciated. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 59 39 56 39 / 100 90 50 5 0 Waco 56 61 40 55 37 / 100 70 10 0 0 Paris 54 60 40 50 35 / 100 100 70 10 0 Denton 47 56 35 55 33 / 100 90 70 5 0 McKinney 51 58 39 55 36 / 100 100 60 5 0 Dallas 53 60 40 55 39 / 100 90 50 5 0 Terrell 54 63 40 55 36 / 100 90 40 5 0 Corsicana 57 67 43 55 39 / 100 90 20 5 0 Temple 56 66 40 58 37 / 100 70 10 0 0 Mineral Wells 49 55 36 58 34 / 100 80 60 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TXZ094-095-105>107-123. Tornado Watch until 9 PM CDT this evening for TXZ107-122-123-135- 146>148-160>162-174-175. &&
In the hours before
Special weather statement, Apr 4, 2:14 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
214 PM CDT Fri Apr 4 2025
TXZ121-122-135-041945-
Kaufman TX-Van Zandt TX-Henderson TX-
214 PM CDT Fri Apr 4 2025
...A strong thunderstorm will impact portions of eastern Kaufman,
west central Van Zandt and northwestern Henderson Counties through
245 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm over
Seven Points, or 7 miles west of Gun Barrel City, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Seven Points, Kemp, Mabank, and Cedar Creek Reservoir around 220
PM CDT.
Other locations impacted by this storm include Prairieville, Rand,
Stubbs, Becker, Ola, Lively, Oak Grove, Tolosa, Wise, and Oak Ridge.
This includes Interstate 20 between mile markers 501 and 520.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3221 9616 3220 9618 3220 9619 3222 9619
3222 9621 3225 9624 3225 9626 3226 9628
3228 9628 3230 9630 3230 9633 3233 9638
3274 9625 3263 9593
TIME...MOT...LOC 1914Z 202DEG 36KT 3232 9626
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Apr 4, 2:17 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
217 PM CDT Fri Apr 4 2025
TXZ135-146-147-161-041945-
Limestone TX-Freestone TX-Henderson TX-Navarro TX-
217 PM CDT Fri Apr 4 2025
...A strong thunderstorm will impact portions of northwestern
Freestone, south central Henderson, northeastern Limestone and
eastern Navarro Counties through 245 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mexia, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wortham around 225 PM CDT.
Richland-Chambers Reservoir around 230 PM CDT.
Other locations impacted by this storm include Mustang, Fallon,
Stewards Mill, Streetman, Tehuacana, Roane, Richland, Mildred, Cotton
Gin, and Retreat.
This includes Interstate 45 between mile markers 203 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3155 9640 3166 9665 3227 9639 3212 9596
TIME...MOT...LOC 1917Z 207DEG 44KT 3170 9646
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Apr 4, 2:20 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
220 PM CDT Fri Apr 4 2025
TXZ106-107-041945-
Hopkins TX-Delta TX-
220 PM CDT Fri Apr 4 2025
...A strong thunderstorm will impact portions of central Hopkins and
central Delta Counties through 245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving north at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sulphur Springs around 225 PM CDT.
Other locations impacted by this storm include Martin Springs,
Weaver, Tira, New Birthright, Flora, Nelta, Pacio, and Dike.
This includes Interstate 30 between mile markers 120 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3297 9549 3298 9572 3346 9559 3335 9531
3329 9531
TIME...MOT...LOC 1920Z 199DEG 37KT 3309 9557
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ShamburgerLocal storm report, Apr 4, 3:07 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
307 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Tstm Wnd Dmg 2 ESE Eureka 32.00N 96.26W
04/04/2025 Navarro TX Public
Report of down powerlines just east of
Eureka.
&&
JHLocal storm report, Apr 4, 3:29 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
329 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Tstm Wnd Dmg 5 SSE Grand Saline 32.61N 95.68W
04/04/2025 Van Zandt TX Law Enforcement
Reports of a tree on a house at FM 1255 and
SH 110. Also a roof blown off of a house
nearby.
&&
MSSLocal storm report, Apr 4, 3:31 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
331 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM Tstm Wnd Dmg 5 SSE Grand Saline 32.60N 95.69W
04/04/2025 Van Zandt TX Law Enforcement
Multiple trees down near FM 1255 and FM 773.
&&
MSSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:38 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 3 days |
| Apr 4, 2:24 AM CDT | Special Weather Statement | FWD | Young | 36 min |
| Apr 4, 2:40 AM CDT | Severe Thunderstorm Warning | FWD | Young | 12 min |
| Apr 4, 4:33 AM CDT | Special Weather Statement | FWD | Lamar | 27 min |
| Apr 4, 10:03 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 48 hr |
| Apr 4, 1:40 PM CDT | Special Weather Statement | FWD | Navarro | 35 min |
| Apr 4, 1:48 PM CDT | Special Weather Statement | FWD | Limestone | 27 min |
| Apr 4, 2:14 PM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
| Apr 4, 2:17 PM CDT | Special Weather Statement | FWD | Navarro | 28 min |
| Apr 4, 2:20 PM CDT | Special Weather Statement | FWD | Hopkins | 25 min |
| Apr 4, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 48 min |
| Apr 4, 2:35 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 25 min |
| Apr 4, 2:37 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Henderson, Navarro | 38 min |
| Apr 4, 2:40 PM CDT | Tornado Warning | FWD | Henderson, Navarro | 30 min |
| Apr 4, 2:42 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar | 33 min |
| Apr 4, 3:04 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar, Rains | 45 min |
| Apr 4, 3:07 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 27 min |
| Apr 4, 3:08 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 30 min |
| Apr 4, 3:19 PM CDT | Tornado Warning | FWD | Henderson, Van Zandt | 41 min |
| Apr 4, 4:36 PM CDT | Special Weather Statement | FWD | Anderson | 39 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.